Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 32, NWS Lubbock, TX

June 5, 2025Hockley County, Lubbock County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 5, 2025, 6:54 PM CDT for Hockley County, Lubbock County, Texas. It was in force for 51 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2025, 6:54 PM CDT (23:54 UTC)
Expired
Jun 5, 2025, 7:45 PM CDT
In force
51 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Hockley County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 21 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:05 PM CDTHAIL 57 S Anton, TXSocial media photo shows giant hailstone recovered about 40 minutes after falling, still about 5 inches in diameter even after melting. Time estimated from radar.
Jun 5, 7:05 PM CDTHAIL 57 S Anton, TXSocial media photo shows giant hailstone recovered about 40 minutes after falling, still about 5 inches in diameter even with some melting. Time estimated from radar.
Jun 5, 7:07 PM CDTFUNNEL CLOUDReese Center, TXBrief funnel cloud observed from Reese Center.
Jun 5, 7:14 PM CDTTORNADO6 Ne Smyer, TX
Jun 5, 7:24 PM CDTTORNADO3 Ne Smyer, TXVideo of multi-vortex tornado just west of Reese Center.
Jun 5, 7:27 PM CDTTSTM WND DMG4 Ne Smyer, TXPower poles snapped.
Jun 5, 7:32 PM CDTTORNADO3 Wnw Reese Center, TXTwin tornadoes observed by NSSL.
Jun 5, 7:40 PM CDTTSTM WND GST 95Smyer, TXGusts ranging from 63 to 95 mph observed from 738 PM to 745 PM.
Jun 5, 7:41 PM CDTTSTM WND GST 69Reese Center, TXGusts ranging from 61 mph to 69 mph measured from 737 PM to 742 PM.
Jun 5, 7:41 PM CDTTORNADO5 Wnw Reese Center, TX*** 1 INJ *** EM reports structure damage from tornado.
Jun 5, 7:46 PM CDTTSTM WND GST 109Smyer, TXPeak gust of 109 mph. Gust of 107 mph also measured at 747 PM.
Jun 5, 7:46 PM CDTTSTM WND GST 109Smyer, TXPeak gust of 109 mph. Gust of 107 mph also observed at 747 PM.
Jun 5, 7:50 PM CDTTSTM WND DMGShallowater, TXLarge carport ripped loose from house and entangled in power lines.
Jun 5, 7:50 PM CDTTORNADOReese Center, TXRain-wrapped tornado observed.
Jun 5, 7:53 PM CDTTSTM WND GST 74Reese Center, TXPeak measured gust.
Jun 5, 7:55 PM CDTTSTM WND DMG1 Se Reese Center, TXRoofs removed from buildings, sheds rolled, at 179 and 19th.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:18 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2228 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

797 
WFUS54 KLUB 052354
TORLUB
TXC219-303-060045-
/O.NEW.KLUB.TO.W.0032.250605T2354Z-250606T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
654 PM CDT Thu Jun 5 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Western Lubbock County in northwestern Texas...
  Northeastern Hockley County in northwestern Texas...

* Until 745 PM CDT.

* At 654 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles northwest of Reese Center, or 12 miles
  northwest of Lubbock, moving east at 25 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lubbock, Shallowater, and Reese Center around 700 PM CDT.
  Texas Tech University around 715 PM CDT.
  Downtown Lubbock around 720 PM CDT.
  Lubbock International Airport around 725 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer,
New Deal, and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3361 10227 3383 10224 3383 10167 3342 10176
TIME...MOT...LOC 2354Z 283DEG 23KT 3366 10208 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

26
7 follow-up statements
546 
WWUS54 KLUB 060001
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
701 PM CDT Thu Jun 5 2025

TXC219-303-060045-
/O.CON.KLUB.TO.W.0032.000000T0000Z-250606T0045Z/
Lubbock TX-Hockley TX-
701 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN
LUBBOCK AND NORTHEASTERN HOCKLEY COUNTIES...

At 700 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Whitharral, or 11 miles northeast of
Levelland, moving east at 30 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Reese Center around 710 PM CDT.
  Lubbock and Shallowater around 720 PM CDT.
  Texas Tech University around 735 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer,
New Deal, and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3361 10227 3383 10224 3383 10167 3342 10176
TIME...MOT...LOC 0000Z 286DEG 24KT 3368 10220 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

26
830 
WWUS54 KLUB 060004
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
704 PM CDT Thu Jun 5 2025

TXC219-303-060045-
/O.CON.KLUB.TO.W.0032.000000T0000Z-250606T0045Z/
Lubbock TX-Hockley TX-
704 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN
LUBBOCK AND NORTHEASTERN HOCKLEY COUNTIES...

At 703 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Reese Center, or 11 miles northwest of Lubbock, 
moving east at 30 mph.  This storm is undergoing a new cycle of 
circulation along the Hockley and Lubbock County line.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lubbock, Shallowater, and Reese Center around 710 PM CDT.
  Texas Tech University around 720 PM CDT.
  Downtown Lubbock around 725 PM CDT.
  Lubbock International Airport around 730 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer,
New Deal, and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3361 10227 3383 10224 3383 10167 3342 10176
TIME...MOT...LOC 0003Z 282DEG 24KT 3365 10205 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

26
130 
WWUS54 KLUB 060007
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
707 PM CDT Thu Jun 5 2025

TXC219-303-060045-
/O.CON.KLUB.TO.W.0032.000000T0000Z-250606T0045Z/
Lubbock TX-Hockley TX-
707 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN
LUBBOCK AND NORTHEASTERN HOCKLEY COUNTIES...

At 706 PM CDT, a confirmed tornado was located 4 miles northwest of
Reese Center, or 12 miles northwest of Lubbock, moving east at 15
mph.  

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Lubbock and Reese Center around 710 PM CDT.
  Shallowater around 715 PM CDT.
  Texas Tech University around 740 PM CDT.
  Downtown Lubbock around 745 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer,
New Deal, and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3361 10227 3383 10224 3383 10167 3342 10176
TIME...MOT...LOC 0006Z 285DEG 15KT 3365 10209 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN

$$

26
864 
WWUS54 KLUB 060014
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
714 PM CDT Thu Jun 5 2025

TXC219-303-060045-
/O.CON.KLUB.TO.W.0032.000000T0000Z-250606T0045Z/
Lubbock TX-Hockley TX-
714 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN
LUBBOCK AND NORTHEASTERN HOCKLEY COUNTIES...

At 713 PM CDT, a confirmed tornado was located 4 miles northwest of
Reese Center, or 13 miles west of Lubbock, moving east at 20 mph.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Lubbock and Reese Center around 720 PM CDT.
  Shallowater around 735 PM CDT.
  Texas Tech University around 745 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer,
New Deal, and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3361 10227 3383 10224 3383 10167 3342 10176
TIME...MOT...LOC 0013Z 276DEG 17KT 3363 10212 

TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN

$$

26
508 
WWUS54 KLUB 060018
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
718 PM CDT Thu Jun 5 2025

TXC219-303-060045-
/O.CON.KLUB.TO.W.0032.000000T0000Z-250606T0045Z/
Lubbock TX-Hockley TX-
718 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
LUBBOCK AND NORTHEASTERN HOCKLEY COUNTIES...

At 717 PM CDT, a confirmed tornado was located near Reese Center, or 
12 miles west of Lubbock, moving east at 20 mph.  The circulation is 
nearly stationary just west of Reese Center. However, the tornado 
could resume forward movement toward the east at any time.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Lubbock and Reese Center around 725 PM CDT.
  Shallowater around 735 PM CDT.
  Texas Tech University around 745 PM CDT.
  Downtown Lubbock around 750 PM CDT.
  Lubbock International Airport around 800 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer,
New Deal, and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3361 10227 3379 10221 3383 10167 3342 10176
TIME...MOT...LOC 0017Z 276DEG 17KT 3363 10210 

TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN

$$

26
241 
WWUS54 KLUB 060021
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
721 PM CDT Thu Jun 5 2025

TXC219-303-060045-
/O.CON.KLUB.TO.W.0032.000000T0000Z-250606T0045Z/
Lubbock TX-Hockley TX-
721 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
LUBBOCK AND NORTHEASTERN HOCKLEY COUNTIES...

At 721 PM CDT, a confirmed tornado was located 4 miles northwest of
Reese Center, or 13 miles west of Lubbock, moving east at 15 mph.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Lubbock and Reese Center around 725 PM CDT.
  Shallowater around 745 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer,
New Deal, and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3361 10227 3379 10221 3383 10167 3342 10176
TIME...MOT...LOC 0021Z 276DEG 12KT 3363 10210 

TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN

$$

26
609 
WWUS54 KLUB 060025
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
725 PM CDT Thu Jun 5 2025

TXC219-303-060045-
/O.CON.KLUB.TO.W.0032.000000T0000Z-250606T0045Z/
Lubbock TX-Hockley TX-
725 PM CDT Thu Jun 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
LUBBOCK AND NORTHEASTERN HOCKLEY COUNTIES...

At 724 PM CDT, a confirmed tornado was located near Reese Center, or 
12 miles west of Lubbock, moving east at 10 mph.  A pair of 
tornadoes was observed at 722 PM near Reese Center.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Lubbock and Reese Center around 730 PM CDT.

Other locations impacted by this tornadic thunderstorm include Smyer,
New Deal, and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3361 10227 3379 10221 3383 10167 3342 10176
TIME...MOT...LOC 0024Z 277DEG 11KT 3363 10210 

TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 6:27 PM CDT, 27 minutes earlier. Its key messages:

  • Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
  • Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 6:27 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
627 PM CDT Thu Jun 5 2025

...New AVIATION...

.KEY MESSAGES...

 - Severe weather remains possible through this evening with the
   potential for large hail, damaging winds, and tornadoes.

 - Severe thunderstorm chances remain forecast each afternoon from
   Friday through early next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 121 PM CDT Thu Jun 5 2025

Skies will continue to clear through the afternoon and a potential
significant severe weather setup will commence. Uncertainty still
exists with regards to exact timing, particularly as models have
performed poorly this morning. Nonetheless, a warm front continues
to lift northward near the I-20 corridor and a LLJ will gradually
develop over our area through the day. Moisture parameters remain
impressive, with dewpoints climbing into the upper 60s and average
PWATs around 1.75". Perhaps most notable is the pronounced low-level
veering indicated on many of the forecast soundings. This would
suggest the potential for spinning supercells and hence tornadoes.
Large hail, damaging winds, and heavy rain are all in play as well.
While storm placement will depend on where the boundary sets up, the
most likely scenario at this time are for storms to develop along
near the TX/NM border and generally track eastward through the
evening. Convective activity will begin to diminish after sunset
with overcast skies persisting overnight due to lingering moisture.
An upper wave will track across the area Friday afternoon/evening.
Combined with moist low-level SE flow, storms are again expected to
develop. While severe parameters are generally not as high as today,
a strong potential still exists for similar hazards.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 121 PM CDT Thu Jun 5 2025

Not much has changed with the long term forecast. The upper high
to our south will amplify and flatten east to west Saturday. This
will keep zonal upper flow through much of the weekend. The upper
high will then retrograde until it is over the eastern Pacific early
next week. Models had originally developed a blocking pattern with
the upper high with an upper trough currently across the Pacific
Northwest, but they have abandoned this outcome for the time being.
Northwesterly upper flow will take hold Sunday into at least late
Tuesday as the upper high moves westward and an upper trough
associated with an upper low over the Great Lakes amplifies. This
will allow for daily afternoon storm chances. While severe storms
will be possible each afternoon, the largest threat will be damaging
wind and heavy rainfall.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Thu Jun 5 2025

VFR conditions with periods of MVFR will occur at all three
terminals as showers and thunderstorms continue to move through
the area this evening. Impacts expected through 04Z. Low MVFR to
IFR conditions could return to all of the terminals around 12Z,
but confidence of this developing and lasting for an extended
period of time is too low to include in the forecast at this
time. Winds will remain west between 10-15kt through 10Z Friday,
then drop to the 5 to 10 kt range.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....51
AVIATION...28
Hazardous weather outlook, Jun 5, 1:23 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
123 PM CDT Thu Jun 5 2025

TXZ021>044-061830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
123 PM CDT Thu Jun 5 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Tornado Watch is in effect through 10 PM CDT for the South Plains,
Rolling Plains, and far southern Texas Panhandle.

Severe thunderstorms are forecast to develop across portions of the
Caprock and Rolling Plains this afternoon and evening. Storms will
be capable of producing extremely large hail in excess of baseball
size, damaging wind gusts up to 80 mph, and tornadoes, some possibly
strong. Storms will also produce torrential rainfall, resulting in
the potential for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe thunderstorm chances return each afternoon and evening Friday
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 5, 6:20 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
620 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tornado          11 NW Levelland         33.69N 102.52W
06/05/2025                   Hockley            TX   Broadcast Media

            Brief cone tornado reported near Pettit.

&&

DWK
Local storm report, Jun 5, 6:36 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
636 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tornado          5 N Levelland           33.65N 102.37W
06/05/2025                   Hockley            TX   Emergency Mngr

&&

DWK
Local storm report, Jun 5, 6:41 PM CDT, 13 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Lubbock TX
641 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tornado          7 N Levelland           33.71N 102.37W
06/05/2025                   Hockley            TX   Emergency Mngr

            Corrects location of previous tornado report
            from 5 N Levelland.

&&

DWK
Local storm report, Jun 5, 6:45 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
645 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Tornado          2 SSW Whitharral        33.71N 102.34W
06/05/2025                   Hockley            TX   Emergency Mngr

            EM reports large semi-truck rolled by
            tornado just south of Whitharral.

&&

DWK
Local storm report, Jun 5, 6:46 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
646 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Flash Flood      1 S Pep                 33.80N 102.56W
06/05/2025                   Hockley            TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

DWK
Local storm report, Jun 5, 6:48 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
648 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     Tstm Wnd Dmg     3 SSW Whitharral        33.69N 102.35W
06/05/2025                   Hockley            TX   Public

            Large power poles snapped, tree branches
            mangled.

&&

DWK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro, Swisher67 min
Jun 5, 12:24 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Swisher66 min
Jun 5, 1:32 AM CDTSpecial Weather StatementLUBHall28 min
Jun 5, 1:59 AM CDTSpecial Weather StatementLUBChildress, Hall46 min
Jun 5, 2:50 AM CDTSpecial Weather StatementLUBChildress40 min
Jun 5, 3:59 AM CDTSpecial Weather StatementLUBCrosby46 min
Jun 5, 5:10 AM CDTSpecial Weather StatementLUBKing50 min
Jun 5, 4:48 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran57 min
Jun 5, 4:59 PM CDTTornado Warning Tornado observedLUBBailey, Cochran46 min
Jun 5, 5:38 PM CDTTornado Warning Tornado observedConsiderable damage threatLUBCochran, Hockley52 min
Jun 5, 5:41 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBBailey, Cochran, Hockley, Lamb64 min
Jun 5, 5:42 PM CDTFlash Flood WarningLUBBailey, Cochran, Hockley, Lamb2 hr
Jun 5, 6:23 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb, Parmer67 min
Jun 5, 6:27 PM CDTTornado WarningLUBHockley, Lamb33 min
Jun 5, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCochran, Hockley, Terry, Yoakum61 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.